MAUDE Adverse Event Report: BIOMET UK LTD. OXF MP SLOT POST CUT GD MED; KNEE INSTRUMENTS

BIOMET UK LTD. OXF MP SLOT POST CUT GD MED; KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported: that the postoperative x-ray showed that there was a foreign body in the joint cavity as result of the pin from the instrument detaching during the procedure.The patient underwent surgery to remove the foreign body.Due diligence is in progress for this complaint; to date, no additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).Foreign source: taiwan.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and/or corrected information.Visual examination of the provided pictures identified that the pin (37-100025-5) that locks the blue pomalux plug (32-420326-2) into the main body of the cutting guide has fallen out.Review of the device history record identified no deviations or anomalies during manufacturing.Device is used for treatment.Radiographs were provided and they appear to confirm the pin was discovered in the patient's knee postoperatively.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional and/or corrected information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10.Visual examination of the returned product confirms that the pin locking the pomalux plug in place is loose and able to be removed without effort.The instrument shows signs of being well used with indents visible over the whole body.A design change took place in 2018 to weld the pin in place as opposed to gluing in place with loctite.The instrument was manufactured in oct 2017 and has most likely been in the field for 5 years.The evaluation of the returned product does not alter the findings of the previous reported investigation.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
OXF MP SLOT POST CUT GD MED
Common Device Name
KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key15355254
Report Number3002806535-2022-00373
Device Sequence Number17466201
Product Code LXH
UDI-Device Identifier05019279440023
UDI-Public(01)05019279440023(11)220207(10)ZB170901
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422981
Device Lot NumberZB170901
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Supplement Date Received by Manufacturer08/14/2022
11/15/2022
Initial Report FDA Received Date09/05/2022
Supplement Report FDA Received Date10/17/2022
11/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale